Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

caberma

Does Ocella Birth Control Make Anyone Else Sick?

Recommended Posts

Hi everyone,

I posted a month or so ago about whether anyone had had any experience with Ocella birth control pills, and finally started taking it about two weeks ago. Most people who responded said that they hadn't had a celiac reaction to it, but I have felt totally awful while on this medication so far. I had the worst migraine of my life this weekend that has continued to last for about 3 days, I've had stomach problems (mostly constipation but also diarrhea), and have been really tired. Has anyone else on Ocella experienced this? I know it could just be a function of the pill itself, but I'm worried that there's some trace amount of gluten in there that I'm reacting to. Any and all advice more than welcome!!

Claire

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


Hi, Claire.

Do you also have problems with dairy? If so, there's lactose in Ocella. I'm not on that one but I was on Yasmin. When I went dairy free, I forgot about checking my meds (which I knew were gluten free). I skipped a few weeks of the pill then when I started taking it again felt wretched. I checked the ingredients, realized there was dairy, stopped taking it, and had no more gastro issues and fewer headaches.

Hope you find out what's bugging your system!

Katherine


Migraines, ataxia, peripheral neuropathy, anxiety, paranoia, joint pain, vivid nightmares, exhaustion & lethargy, brain fog, bloat, GI issues--all gone or significantly reduced since dietary changes were made

Gluten-free (Nov. 2008), dairy-free (June 2009), soy-free (Aug. 2009), all-grains-and-grasses-but-rice-free (Nov. 2011); double HLA-DQ7

"'Always remember, Bilbo, when your heart wants lifting, think of pleasant things.' 'Eggs, bacon, a good full pipe, my garden at twilight....'" (The Hobbit, animated movie, 1977)

Share this post


Link to post
Share on other sites

There is an adjustment period to birth control pills...so I wouldn't be worried just yet. :) It took me 2-3 months to fully adjust when I started Yasmin. For me it was a small price to pay to not be on my period for a month at a time.

Share this post


Link to post
Share on other sites